MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 3.5 MM X 12 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 3.5 MM X 12 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01702.005
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tulip heads of two virage screws disassembled post-operatively, resulting in the patient needing a hard collar brace.This is report one of two for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
Corrections in b5.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the tulip heads of three virage screws disassembled post-operatively, resulting in the patient needing a hard collar brace.This is report one of three for this event.
 
Additional Manufacturer Narrative
H6: additional method code: 4109.Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the device was not returned, however x-rays were provided which show that the screws have fractured and disassembled.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the lot number was not provided, so the dhr was unable to be reviewed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: additional method code: 4110.Corrections in b5, d4: lot number, d9, h3, and h6: component code additional information in b2, d4: udi number, h4, and h6: impact, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the lower housing has fractured, resulting in the screw disassembling.Root cause: the root cause is being further investigated in an internal scar.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the tulip heads of three virage screws disassembled post-operatively, resulting in the patient needing a hard collar brace.A revision surgery was performed to explant the screws.This is report one of three for this event.

Brand Name
POLYAXIAL SCREW (DIA. 3.5 MM X 12 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key18232416
Report Number3012447612-2023-00373
Device Sequence Number7160917
Product Code KWP
UDI-Device Identifier00889024326989
UDI-Public(01)00889024326989(10)ABX
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number07.01702.005
Device Lot NumberABX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/11/2023
06/03/2024
05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale
Patient EthnicityNon Hispanic